Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

160 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What is the cause of a red patch on the shin?

I suddenly got a red patch on my shin about two inches by six inches. At first it itched, then when I put a hydrocortisone cream on it it stopped. I ve had a cortisone shot, and now am applying triamcinolone acetonide cream. No one has made a diagnosis. I am 77 years old, and from my family medical guide I think it may be degenerative purpura. Am I correct, and will I still be able to get my knee implant on that leg in ten days? It s HARD to see a real doctor out here in the boonies!
Mon, 17 Oct 2016
Report Abuse
Question is related to
Drug/Medication ,   ,   ,   ,   ,  
Orthopaedic Surgeon 's  Response
hi you have a red patch 2 x 6" where itching has stopped on application of steroid cream. In my opinion itching stops with steroid cream in all conditions but that is not diagnosis or treatment. I would advice you to undergo certain blood tests Like CBC. PT and PTTK to note any infection or bleeding disorder. If the tests are normal the I don't see any reason as to why you cannot have knee replacement.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I realized the discolored with bluish centered but reddish edge round shape patches are not from bruise from my exercise Several months ago I found some dry itch epidermise shiny at shin and area itches .. I did not take seriously thinking temporary from dry skin .. One day several months ago I noticed some redden bluish patches developes at buttocks low back and both hip bones.. Though from my long abs exercise bruise.. But it getting more and flaired up during trip.. Not so much itches at reddish brownish but center more bruised bluish discolored patch ... Just looking ugly getting more spreading at low back buttocks legs and low front abdominal area.. Look like auto immune skin diseas but not so itch other eczema and smooth epidermis except discolored patch shape getting more spreading looking ugly ..,, what is it ?? What kind skin disease is it ?? Should I see Dermatilogist ?? I can not answer from goggle on line Would u please give me answer and advise?? I am getting afraid if ugly looking redden brown patch spread all over

doctor1 MD

Hi Doctor. I m 33, female and I have a small lump underneath a patch of red flaky skin on my right shin which has been there for about 3weeks. The lump is smaller than a 5cent coin and hurts if I press it. Could you please advise what it could be? The red patch is not itchy though. Thanks a lot

doctor1 MD

I get these dry patches on my leg the shin and when I scratch my skin is thin and then I start go bleed? I have tried heavy moisturizers but the lesions look like welts so I have tried coconut oil after the shower but mjd day i m dry and itchy scratch and bleed? Help

Recent questions on  Cortisol

doctor1 MD

I was gardening in the morning with garden gloves, big sun hat & big white long sleeve high collar shirt under the strong sun, because I burn badly. That evening suddenly my lower arms between the elbow & wrist are covered with bunch of red spots. At first I thought they are from the bugs, so I put the over the counter insect bite cream. It didn t help at all after frequent application overnight. They Itch badly, tiny dot size to 1/4 diameter, some have white or clear pointed center. I remembered I had a similar incident about 3 months ago on my lower legs & went to the dermotologist. She prescribed fluocinonide cream usp 0.05%, so I have been appling it this morning, but no improvement. Should I give more time ? I also have proctozone-HC TM 2.5% ( hydrocortisone cream usp 2.5% ) prescribed from another doctor. Is this the same as the first cream ? May I use ths instead or use it after the first one is gone ? How often may I use per day & how long may I use ? Or do I have totally another problem ?

doctor1 MD

Hi. I visited the doctor the other day, because I have numbness in my arms and fingers and palpitations, and so I was worried about my heart. They took bloods which showed I am anaemic. They also did an ekg and I am really worried now because they said it was abnormal. The doctor said there was a tiny bump which should be on a certain part, and it wasn't there, but that it "wasn't a big problem". The doctor also said the 2 leads which showed that issue with the bump were the ones under my breasts, and that "you have quite large breasts, so that could have cause this result". I told the doctor I am also really tired and stressed and she said also took some blood to test for low cortisol and low B12. I am awaiting the results. She said the symptoms I was describing were not to do with my heart. I have been referred for a stress test which I will do 4 weeks today, but I'm terrified that something is seriously wrong with my body and/or my heart. Please help me. I think the doctor is being pretty pro-active, but I'm so worried :-(

doctor1 MD

I have a condition called ballinitus which I have controlled for the past 12 years with trimovate cream. This was prescribed by a consultant I saw and I only used a tiny amount each year, and got a new tube when it went out of date . My current GP has prescribed 1% hydrocortisone cream instead but this does not seem to be as effective

doctor1 MD

I have 2 bites, about 3/4 across and close together, not raised, on my upper arm, close to arm pit. They itch like crazy and burn slightly, all the time. Have tried anti-itch creams, hydrocortisone and cool wet cloths but nothing seems to help. They have been there two days. What can I do? Should I see Dr.?

doctor1 MD

I HAVE HAD HYPOTHYROIDISM FOR WHAT SEEMS LIKE FOREVER. I HAVE GONE TO MANY DIFFERENT DOCTORS AND ALL THEY DO IS GO BACK AND FORTH WITH THE DOSAGE OF SYNTHROID AND IN THE MEANTIME, I AM EXHAUSTED, MY JOINTS HURT, AT THE MOST RIDICULOUS TIMES-MY...

doctor1 MD

Started fever 11 days ago. Nodes in 2 areas of neck swollen but better. Left arm near elbow broken out and itches. My right entire side of back is totally broken out. If i scratch seems like fluid inside. Very small breakouts but covers entire...

doctor1 MD

My daughter is obsessed with seeing people in pain. She watches movies and vid of people in pain all day long and thinks abour it to all day long. whats wrong?